[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Medical News & Perspectives
September 1, 2010

Estrogen Spray Poses Risks to Children, Pets Through Contact With Treated Skin

JAMA. 2010;304(9):953. doi:10.1001/jama.2010.1227

Atopical estrogen spray used to reduce menopause-related hot flashes can cause adverse effects in children and pets inadvertently exposed to the drug through skin contact.

In a safety announcement, the US Food and Drug Administration (FDA) warned that children who are unintentionally exposed to Evamist may undergo premature puberty. Girls may experience nipple swelling and breast enlargement; boys also could develop enlarged breasts. Pets exposed to the drug may experience mammary or nipple enlargement and vulvar swelling.

First Page Preview View Large
First page PDF preview
First page PDF preview
×